MAUDE Adverse Event Report: CELLAVISION AB CELLAVISION AUTOMATED DIGITAL CELL MORPHOLOGY ANALYZER DI-60; AUTOMATEZ HEMATLOGY ANALYZER

CELLAVISION AB CELLAVISION AUTOMATED DIGITAL CELL MORPHOLOGY ANALYZER DI-60; AUTOMATEZ HEMATLOGY ANALYZER
Model Number DI-60
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On january 23rd, 2024, cellavision ab received an e-mail from sysmex america inc.(sai) reporting a complaint about a cellavision automated digital cell morphology analyzer (di-60).The complaint alleges that the di-60 failed to detect platelet (plt) clumps on a smear, leading to an unnecessary platelet transfusion and bone marrow procedure for the patient.The incident was to be reported by sai to fda as an adverse event by 2024-02-03.According to the complaint, the initial sample was analyzed on (b)(6) 2023 in a sysmex hematology analyzer (xn)(cell counter), which displayed low plt concentration and flagged for thrombocytopenia, plt clumps, and plt abnormal distribution.The lab subsequently examined the blood sample for the presence of clots using applicator sticks, and it contained no visible clots.They proceeded to analyze the slide in the di-60 and estimated the plt concentration in the plt tab, before comparing it to the result from the xn.Since both the xn and the di-60 (based on estimation in the rbc monolayer) showed low platelet levels, the lab reported these results to the lis system.They did not perform a visual examination under a light microscope to verify the absence of platelet clumps in the feathered edge and lateral edges of the smear (which are not available for review in the di-60).The patient received seven (7) platelet transfusions between (b)(6) 2023.No adverse events were reported during the transfusions.During this time, one bone marrow sample and additional blood samples were collected, the latter analyzed on the xn and di-60 analyzers.The platelet counts were low (plt counts from the xn ranged from 4 to 30).Upon reviewing the patient's blood samples on (b)(6) 2024, it was noted that a pathologist had observed frequent platelet clumping in the feathered edge of a sample analyzed on(b)(6) 2023.Therefore, it was recommended that an analysis be performed using blood collected in sodium citrate tubes rather than edta tubes.Blood samples prepared from blood tubes with both edta and sodium citrate were analyzed on the xn.The edta sample flagged for platelet clumping, whereas the sodium citrate sample did not.The sodium citrate sample gave a result of plt count 158 vs 15 for the edta sample.The patient was then discharged.Upon further examination of the patient's blood smears, the pathologist observed the presence of platelet clumping in the feathered edge of the smears from some of the previously collected specimens for the patient.The customer contacted the technical assistance center (tac) at sai.Sai in turn contacted cellavision on (b)(6) 2024.

Brand Name
CELLAVISION AUTOMATED DIGITAL CELL MORPHOLOGY ANALYZER DI-60
Common Device Name
AUTOMATEZ HEMATLOGY ANALYZER
Manufacturer (Section D)
CELLAVISION AB
mobilvägen 12
lund, 22362
SW  22362
Manufacturer (Section G)
CELLAVISION AB
mobilvägen 12
lund, 22362
SW   22362
Manufacturer Contact
elvira ganic
mobilvägen 12
lund, 22362
SW   22362
MDR Report Key18730423
Report Number3003630693-2024-00001
Device Sequence Number6934032
Product Code JOY
UDI-Device Identifier07350040972021
UDI-Public07350040972021
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDI-60
Device Catalogue NumberCC286297
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale